# SDR 20010212SG012

- Difficulty date: December 23, 2000
- Submitted: February 12, 2001
- Operation: Air carrier
- Aircraft: N158MC
- Make and model: Swrngn SA227AC
- Aircraft serial: AC726B
- Engine: Garrtt TPE33111U
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Gear
- Part number: 31071611
- Part serial: 9P23631
- Condition: Failed
- Location: Rt Engine
- Part time: 1,399 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: E, Y, J
- Precautionary procedure: O

## Discrepancy

FLT 2551-BIL-ENG FAILURE OCCURRED IN DESCENT 21,500 FT MSL.  PWR LEVERS SET AT 35 TO 40% TQ, AND PWR WASN''''T BEING ADJ AT TIME OF INCIDENT.  AIRSPEED WAS APPROX 230 KTS.  CREW FELT A SEVERE VIBRATION, RT ENG CHIP LIGHT CAME ON, CREW HEARD A LOUND BANG, AND FELT A/C YAW.  CAPT VERIFIED RT ENG FAILURE, AND FEATHERED ENG.  THE F/O SAW ENG SURROUNDED BY MIST, PROBABLY OIL BLOWN OUT OF GEARBOX.  PROP STOPPED  AFTER THE ENG FEATHERED.  PROP COULD STILL BE TURNED BY HAND AFTER LANDING.  PROP FLANGE LOCKED UP LATER WHEN ENG REMOVED AND PIECES INSIDE SHIFTED.  BULL GEAR BROKE APART WHILE ENG RUNNING.  REPLACED ENG, TEARDOWN OCCURED JAN 8/9.
